MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3428C207TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a 74mm thoracic aortic aneurysms.The month previously the patient had a aortic ascending repair utilizing the elephant trunk technique.A follow-up ct just over five weeks post the tevar procedure showed no endoleaks but the aneurysm had grown from 74mm to 80mm.It was reported the patient called complaining of back pain and scans performed over 3 months post the index procedure showed the aneurysm size was the same but contrast was seen in the sac.It was mentioned that it was thought to be a possible type ii endoleak because a type i endoleak could not be seen.Intervention was performed via open repair, a lot of clots were identified but there was no type i or type ii endoleak seen.The physician noted there was holes in the graft fabric where the sutures hold the nitinol stents to the graft fabric.One of the holes was ¿spraying¿ blood reportedly.It was also noted the valiant stent graft did not have a layer of tissue growth on it like the elephant trunk graft did.The valiant navion stent graft was then explanted.As per the physician the cause of the event was holes in the graft due to an unknown reason.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion 1; the reported contrast leakage into the aneurysm sac was confirmed on the films provided; however the type and cause of the endoleak could not be determined.Angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.While a type iii fabric endoleak cannot be ruled out, analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported type iii endoleak, e.G.Calcification.A proximal or distal type i endoleak also appear to be unlikely from the films provided.The contrast leakage appears most possibly to have been a type ii endoleak from a collateral vessel.Product analysis conclusion 2; the navion graft had a slight angulation measuring approximately 20 degrees.No suture or nitinol breaks were observed during analysis of the graft.There was 1.19mm length weave separation observed on the 11th stent ring.Graft integrity issues were not identified through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key10885358
Report Number9612164-2020-04555
Device Sequence Number2882179
Product Code MIH
UDI-Device Identifier00763000101237
UDI-Public00763000101237
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model NumberVNMC3428C207TU
Device Catalogue NumberVNMC3428C207TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/26/2021
02/19/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date02/12/2021
03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1201-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR